Please use this identifier to cite or link to this item:
|Title:||Gemcitabine-related thrombotic microangiopathy: a single-centre retrospective series|
Macedo, Ligia T.
Carvalheira, José Barreto C.
|Abstract:||Introduction: Thrombotic microangiopathy (TMA) has been reported as a complication of chemotherapy. Many antineoplastic agents have been linked to TMA, gemcitabine being one of the most frequently cited as related to this syndrome. Methods: A retrospective search for chemotherapy-induced TMA cases among gemcitabine users in a single oncology centre from January 2009 to September 2012 was performed. Results: Three cases of gemcitabine-induced TMA were reported, from a total of 264 patients (incidence: 1·13%) who received the drug. From the three cases reported, two (66%) patients died as a consequence of the syndrome. Discussion: These findings are compatible with previous analyses, which report an incidence of gemcitabine-associated TMA ranging from 0·008 to 2·2% and mortality rates from 15 to 90%. Unlike previously reported, however, cumulative dose was not predictive of risk. Conclusion: Gemcitabine-induced TMA is an underdiagnosed condition characterized by high mortality rates. Attention should be called for a higher level of awareness to provide early diagnosis and proper treatment|
|Editor:||Taylor & Francis|
|Appears in Collections:||FCM - Artigos e Outros Documentos|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.